Alert archive / Massachusetts / High Surf Advisories in 2020
High Surf Advisory 9, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this high surf advisory at Sep 13, 2020, 3:55 PM EDT for 7 counties in Massachusetts; Newport County, Washington County, Rhode Island. It took effect at Sep 14, 2020, 6:00 AM EDT. It was in force for 38 hr.
The area
The counties it named.
The facts
- Issued
- Sep 13, 2020, 3:55 PM EDT (19:55 UTC)
- In effect from
- Sep 14, 2020, 6:00 AM EDT
- Expired
- Sep 15, 2020, 8:00 PM EDT
- In force
- 38 hr
- Issued by
- NWS Boston/Norton, MA
Counties Barnstable County, MA, Bristol County, MA, Dukes County, MA, Essex County, MA, Nantucket County, MA, Norfolk County, MA, Plymouth County, MA, Newport County, RI, Washington County, RI
The radar
The Boston radar (KBOX), 32 km from the middle of the area, began a volume at 19:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Chatham, MA (KCHH), launched 12:00Z, 7.9 hours before the alert went out and 75 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 989 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 64 m²/s²
- 0-3 km storm-relative helicity
- 72 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
672 WHUS41 KBOX 131955 CFWBOX Coastal Hazard Message National Weather Service Boston/Norton MA 355 PM EDT Sun Sep 13 2020 MAZ007-140500- /O.NEW.KBOX.SU.Y.0009.200914T1000Z-200916T0000Z/ /O.CON.KBOX.RP.S.0003.000000T0000Z-200913T2200Z/ Eastern Essex MA- 355 PM EDT Sun Sep 13 2020 ...HIGH RIP CURRENT RISK REMAINS IN EFFECT UNTIL 6 PM EDT THIS EVENING... ...HIGH SURF ADVISORY IN EFFECT FROM 6 AM MONDAY TO 8 PM EDT TUESDAY... * WHAT...For the High Surf Advisory, large breaking waves of 4 to 8 feet expected in the surf zone. For the High Rip Current Risk, dangerous rip currents. * WHERE...Eastern Essex MA County. * WHEN...For the High Surf Advisory, from 6 AM Monday to 8 PM EDT Tuesday. For the High Rip Current Risk, until 6 PM EDT this evening. * IMPACTS...Dangerous swimming and surfing conditions and localized beach erosion. Rip currents can sweep even the best swimmers away from shore into deeper water. * ADDITIONAL DETAILS...Viewing large waves or fishing from jetties is strongly discouraged. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced swimmers should remain out of the water due to dangerous surf conditions. Viewing large waves or fishing from jetties is strongly discouraged. Swim near a lifeguard. If caught in a rip current, relax and float. Don't swim against the current. If able, swim in a direction following the shoreline. If unable to escape, face the shore and call or wave for help. && $$ MAZ020-022>024-RIZ006>008-140500- /O.NEW.KBOX.SU.Y.0009.200914T1000Z-200916T0000Z/ Southern Bristol MA-Barnstable MA-Dukes MA-Nantucket MA- Washington RI-Newport RI-Block Island RI- 355 PM EDT Sun Sep 13 2020 ...HIGH SURF ADVISORY IN EFFECT FROM 6 AM MONDAY TO 8 PM EDT TUESDAY... * WHAT...Large breaking waves of 5 to 10 feet expected in the surf zone. * WHERE...In Massachusetts, Southern Bristol MA, Barnstable MA, Dukes MA and Nantucket MA Counties. In Rhode Island, Washington RI, Newport RI and Block Island RI Counties. * WHEN...From 6 AM Monday to 8 PM EDT Tuesday. * IMPACTS...Dangerous swimming and surfing conditions and localized beach erosion. * ADDITIONAL DETAILS...Viewing large waves or fishing from jetties is strongly discouraged. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced swimmers should remain out of the water due to dangerous surf conditions. Viewing large waves or fishing from jetties is strongly discouraged. && $$
8 follow-up statements
664 WHUS41 KBOX 140343 CFWBOX Coastal Hazard Message National Weather Service Boston/Norton MA 1143 PM EDT Sun Sep 13 2020 MAZ007-020-022>024-RIZ006>008-141145- /O.CON.KBOX.SU.Y.0009.200914T1000Z-200916T0000Z/ Eastern Essex MA-Southern Bristol MA-Barnstable MA-Dukes MA- Nantucket MA-Washington RI-Newport RI-Block Island RI- 1143 PM EDT Sun Sep 13 2020 ...HIGH SURF ADVISORY REMAINS IN EFFECT FROM 6 AM MONDAY TO 8 PM EDT TUESDAY... * WHAT...Large breaking waves of 5 to 11 feet expected in the surf zone. * WHERE...In Massachusetts, Southern Bristol MA, Eastern Essex MA, Barnstable MA, Dukes MA and Nantucket MA Counties. In Rhode Island, Block Island RI, Washington RI and Newport RI Counties. * WHEN...From 6 AM Monday to 8 PM EDT Tuesday. * IMPACTS...Dangerous swimming and surfing conditions and localized beach erosion. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced swimmers should remain out of the water due to dangerous surf conditions. && $$
401 WHUS41 KBOX 140756 CFWBOX Coastal Hazard Message National Weather Service Boston/Norton MA 356 AM EDT Mon Sep 14 2020 MAZ007-020-022>024-RIZ006>008-141600- /O.CON.KBOX.SU.Y.0009.200914T1000Z-200916T0000Z/ Eastern Essex MA-Southern Bristol MA-Barnstable MA-Dukes MA- Nantucket MA-Washington RI-Newport RI-Block Island RI- 356 AM EDT Mon Sep 14 2020 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT TUESDAY... * WHAT...Large breaking waves of 4 to 10 feet expected in the surf zone. * WHERE...In Massachusetts, Southern Bristol MA, Eastern Essex MA, Barnstable MA, Dukes MA and Nantucket MA Counties. In Rhode Island, Block Island RI, Washington RI and Newport RI Counties. * WHEN...Until 8 PM EDT Tuesday. * IMPACTS...Dangerous swimming and surfing conditions and localized beach erosion. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced swimmers should remain out of the water due to dangerous surf conditions. && $$
401 WHUS41 KBOX 141453 CFWBOX Coastal Hazard Message National Weather Service Boston/Norton MA 1053 AM EDT Mon Sep 14 2020 MAZ007-020-022>024-RIZ006>008-142300- /O.CON.KBOX.SU.Y.0009.000000T0000Z-200916T0000Z/ Eastern Essex MA-Southern Bristol MA-Barnstable MA-Dukes MA- Nantucket MA-Washington RI-Newport RI-Block Island RI- 1053 AM EDT Mon Sep 14 2020 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT TUESDAY... * WHAT...Large breaking waves of 4 to 10 feet expected in the surf zone. This is due to swells from distant Hurricane Paulette. * WHERE...In Massachusetts, Southern Bristol MA, Eastern Essex MA, Barnstable MA, Dukes MA and Nantucket MA Counties. In Rhode Island, Block Island RI, Washington RI and Newport RI Counties. * WHEN...Until 8 PM EDT Tuesday. * IMPACTS...Dangerous swimming and surfing conditions and localized beach erosion. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced swimmers should remain out of the water due to dangerous surf conditions. && $$ Field
478 WHUS41 KBOX 141946 CFWBOX Coastal Hazard Message National Weather Service Boston/Norton MA 346 PM EDT Mon Sep 14 2020 MAZ019-150345- /O.EXA.KBOX.SU.Y.0009.000000T0000Z-200916T0000Z/ Eastern Plymouth MA- 346 PM EDT Mon Sep 14 2020 ...HIGH SURF ADVISORY IN EFFECT UNTIL 8 PM EDT TUESDAY... * WHAT...Large breaking waves of 4 to 10 feet expected in the surf zone. This is due to swells from distant Hurricane Paulette. * WHERE...Eastern Plymouth MA County. * WHEN...Until 8 PM EDT Tuesday. * IMPACTS...Dangerous swimming and surfing conditions and localized beach erosion. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced swimmers should remain out of the water due to dangerous surf conditions. && $$ MAZ007-020-022>024-RIZ006>008-150345- /O.CON.KBOX.SU.Y.0009.000000T0000Z-200916T0000Z/ Eastern Essex MA-Southern Bristol MA-Barnstable MA-Dukes MA- Nantucket MA-Washington RI-Newport RI-Block Island RI- 346 PM EDT Mon Sep 14 2020 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT TUESDAY... * WHAT...Large breaking waves of 4 to 10 feet expected in the surf zone. This is due to swells from distant Hurricane Paulette. * WHERE...In Massachusetts, Southern Bristol MA, Eastern Essex MA, Barnstable MA, Dukes MA and Nantucket MA Counties. In Rhode Island, Block Island RI, Washington RI and Newport RI Counties. * WHEN...Until 8 PM EDT Tuesday. * IMPACTS...Dangerous swimming and surfing conditions and localized beach erosion. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced swimmers should remain out of the water due to dangerous surf conditions. && $$ Field
305 WHUS41 KBOX 150237 CFWBOX Coastal Hazard Message National Weather Service Boston/Norton MA 1037 PM EDT Mon Sep 14 2020 MAZ007-019-020-022>024-RIZ006>008-151045- /O.CON.KBOX.SU.Y.0009.000000T0000Z-200916T0000Z/ Eastern Essex MA-Eastern Plymouth MA-Southern Bristol MA- Barnstable MA-Dukes MA-Nantucket MA-Washington RI-Newport RI- Block Island RI- 1037 PM EDT Mon Sep 14 2020 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT TUESDAY... * WHAT...Large breaking waves of 4 to 10 feet expected in the surf zone. This is due to swells from distant Hurricane Paulette. * WHERE...In Massachusetts, Southern Bristol MA, Eastern Essex MA, Barnstable MA, Dukes MA and Nantucket MA Counties. In Rhode Island, Block Island RI, Washington RI and Newport RI Counties. * WHEN...Until 8 PM EDT Tuesday. * IMPACTS...Dangerous swimming and surfing conditions and localized beach erosion. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced swimmers should remain out of the water due to dangerous surf conditions. && $$
434 WHUS41 KBOX 150726 CFWBOX Coastal Hazard Message National Weather Service Boston/Norton MA 326 AM EDT Tue Sep 15 2020 MAZ007-019-020-022>024-RIZ006>008-151530- /O.CON.KBOX.SU.Y.0009.000000T0000Z-200916T0000Z/ Eastern Essex MA-Eastern Plymouth MA-Southern Bristol MA- Barnstable MA-Dukes MA-Nantucket MA-Washington RI-Newport RI- Block Island RI- 326 AM EDT Tue Sep 15 2020 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WHAT...Large breaking waves of 4 to 10 feet expected in the surf zone. This is due to swells from distant Hurricane Paulette. * WHERE...In Massachusetts, Southern Bristol MA, Eastern Essex MA, Barnstable MA, Dukes MA and Nantucket MA Counties. In Rhode Island, Block Island RI, Washington RI and Newport RI Counties. * WHEN...Until 8 PM EDT Tuesday. * IMPACTS...Dangerous swimming and surfing conditions and localized beach erosion. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced swimmers should remain out of the water due to dangerous surf conditions. && $$
189 WHUS41 KBOX 152148 CFWBOX Coastal Hazard Message National Weather Service Boston/Norton MA 548 PM EDT Tue Sep 15 2020 MAZ007-019-020-022>024-RIZ006>008-160000- /O.CON.KBOX.SU.Y.0009.000000T0000Z-200916T0000Z/ Eastern Essex MA-Eastern Plymouth MA-Southern Bristol MA- Barnstable MA-Dukes MA-Nantucket MA-Washington RI-Newport RI- Block Island RI- 548 PM EDT Tue Sep 15 2020 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WHAT...Large breaking waves of 4 to 10 feet expected in the surf zone. This is due to swells from distant Hurricane Paulette. * WHERE...In Massachusetts, Southern Bristol MA, Eastern Essex MA, Barnstable MA, Dukes MA and Nantucket MA Counties. In Rhode Island, Block Island RI, Washington RI and Newport RI Counties. * WHEN...Until 8 PM EDT Tuesday. * IMPACTS...Dangerous swimming and surfing conditions and localized beach erosion. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced swimmers should remain out of the water due to dangerous surf conditions. Also viewing these large waves from jetties/rocks is strongly discouraged. && $$
260 WHUS41 KBOX 152356 CFWBOX Coastal Hazard Message National Weather Service Boston/Norton MA 756 PM EDT Tue Sep 15 2020 MAZ007-019-020-022>024-RIZ006>008-160100- /O.EXP.KBOX.SU.Y.0009.000000T0000Z-200916T0000Z/ Eastern Essex MA-Eastern Plymouth MA-Southern Bristol MA- Barnstable MA-Dukes MA-Nantucket MA-Washington RI-Newport RI- Block Island RI- 756 PM EDT Tue Sep 15 2020 ...HIGH SURF ADVISORY WILL EXPIRE AT 8 PM EDT THIS EVENING... Swell from distant Hurricane Paulette will continue to diminish overnight, resulting in lower surf heights as well. Caution is still advised if you are near an ocean-exposed coast this evening. $$
What forecasters said that day
The local office's own words before this high surf advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this high surf advisory went out at Sep 13, 1:29 PM EDT, 2 hours 26 minutes earlier.
Area forecast discussion, Sep 13, 1:29 PM EDT, 2 hours 26 minutes before
Area Forecast Discussion National Weather Service Boston/Norton MA 129 PM EDT Sun Sep 13 2020 .SYNOPSIS... Dry and quiet weather expected today as a weakening cold front approaches from the west. The cold front crosses the region tonight and could bring an isolated shower or two, but overall should remain dry. High pressure builds back in on Monday, but it will be breezy with seasonable temperatures. High pressure remains in control for mid to late in the week with a moderating trend to temperatures for Wednesday ahead of another cold front for Friday. High surf from Paulette will likely impact the South Coast early next week especially Tuesday. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... 1025 AM Update: Still have a considerable field of stratocu mainly west of I-495 leftover from the overnight, but skies across the eastern MA coastal plain into the South Coast/Cape Cod and the Islands have already scattered out. Thinning/scattering of overnight stratocu should occur over the next hour or two, but will likely fill back in with scattered cumulus clouds. Overall a mix of sun and clouds still looks on track through with dry conditions, with winds veering to S/SW and increasing a bit areawide, but especially in the CT Valley with southerly funneling/channeling thru the valley. Higher dewpoints than yesterday (50s, to a few lower 60s towards the South Coast/Cape), but still fairly tolerable/comfortable on the whole. Highs in the 70s look on track but could see a need for some adjustments west of Worcester pending trends in sky cover. Cold front approaches late in the day (really more so tonight), but current guidance and trends seem more bearish on rain chances given deamplifying shortwave trough and absence of deeper moisture. Will re-eval with the 12z guidance. Previous Discussion... * Mix of sunshine and clouds across southern New England today. Breezy with low chances of showers across the west late in the day. Ridge axis roughly over the Gulf of Maine/Nova Scotia building northeastward as the day progresses. A negatively tilted trough will lift from the central Great Lakes early today into southern Quebec by late in the day. At the surface high pressure will nudge into southern New England from near Newfoundland while a weakening cold front slides into the eastern Great Lakes. Will start off the day on the cloudy side with stratocumulus in place across much of southern New England. Expect these clouds to gradually scatter out as high pressure builds east of Newfoundland and lessens its influence across southern New England. Have increased the gusts across southern New England as the pressure gradient tightens due to the incoming cold front and departing high. Should see mixing roughly up to 1 km AGL, which should bring down some 10-15 kt wind gusts especially during the afternoon. Temperatures will be a bit milder than yesterday and it will feel a bit muggy as dewpoints climb into the upper 50s and low 60s by the end of the day. Southerly flow aloft will advect 925 hPa temperature of 13-16 degrees Celsius - so expecting highs to top out in the low to mid 70s. Could see a few isolated showers spread into western areas by the end of the day. However, models have continued the drier trend with the latest set of guidance. Would not be surprised if no precipitation falls in southern New England as this front slides through - as there is little moisture for it to work with. && .SHORT TERM /6 PM THIS EVENING THROUGH 6 PM MONDAY/... Highlights * Generally dry cold front passage across southern New England tonight. Milder night with low temperatures in the upper 50s to mid 60s. * Dry, quiet and breezy with seasonable temperatures on Monday. Negatively tilted trough over southern Quebec lifts northeastward, while another trough slides into central Quebec from James Bay tonight. A ridge axis will build from the Northern Plains tonight eastward into the central Great Lakes by late Monday. Flow aloft becomes quite zonal by the end of Monday. At the surface the cold front will slide through southern New England tonight. High pressure builds into the region behind the front. Tonight... Expecting a dry cold front to pass through. The latest guidance consensus shows generally a dry frontal passage as it becomes well removed from the upper level forcing. Do have some slight chances of showers across western areas during the evening, but really would not be surprised if no precip is received. Front will shift winds from the S/SW eventually to the WNW/NW late. Overnight lows will be milder in comparison to the past two mornings. Dew points remain in the upper 50s to mid 60s and this is right around where low temperatures are expected to be. Do have some patchy fog across the CT River Valley as winds are expected to be light. Skies may clear quickly enough for some radiation fog to develop, but this is an area where am more skeptical in the forecast. Monday... High pressure building into southern New England from the west while the cold front moves further away from the region. Am expecting the pressure gradient to really tighten due to the departing front and incoming high. It will be breezy at times especially across eastern coastal areas. Winds will be out of the N/NNW due to the position of the surface high with speeds around 10-15 kts gusts of 15-20 kts. Eastern coastal areas will see gusts of 20-25 kts. Will feel a bit more comfortable in comparison to Sunday as dewpoints plummet in wake of the cold front and as drier air advects in from the northwest/north northwest. This also will aid drying things out via downsloping, which also will bring temperatures up a bit. By the end of the day expect dewpoints to fall into the low 40s across the MA/NH border and the low to mid 50s across the south coast. High temperatures will generally top out in the mid to upper 70s, which is around normal for this time of year. && .LONG TERM /MONDAY NIGHT THROUGH SATURDAY/... Big Picture... Zonal flow midweek. Low pressure from northern Canada digs over the Northeast USA, forming a broad upper trough for the end of the week. Mass fields are similar through Thursday morning, then diverge in the development of the Northeast USA upper trough. Confidence is high midweek and moderate late week. Details... Monday night through Wednesday... High pressure moves from the Great Lakes over New England. Pressure change of 1-2mb/hr Monday evening diminishes overnight, allowing the pressure gradient to diminish. Expect north winds and wind gusts will diminish overnight. With high pressure overhead Tuesday and moving east on Wednesday, expect fair skies both days. Light winds on Tuesday will allow late morning-afternoon sea breezes to develop. Winds then become southwest on Wednesday. Mixing will support max sfc temps in the 60s Tuesday and the 70s Wednesday. Dew points in the upper 30s and 40s suggest similar temperatures Monday night and Tuesday night. Hurricane Paulette moves northwest today and tonight, then turns the corner and moves to the northeast Monday night. Swell pushed toward the coast today and tonight reaches Southern New England by Monday night and Tuesday. This could generate high surf conditions and possible rip currents for Tuesday. Thursday through Saturday... Shortwave passes north of New England Thursday. Meanwhile a southern jet and shortwave passes south of Southern New England. GFS and ECMWF handle this situation differently. The GFS moves a cold front through the region Thursday afternoon/early night while the ECMWF delays the front until Friday, then uses the southern jet to generate a wave that moves up the front. The forecast will trend toward the slower guidence with showers moving in Thursday night and the front moving through on Friday. High pressure approaches on Saturday with drier and cooler weather. && .AVIATION /17Z SUNDAY THROUGH THURSDAY/... Forecaster Confidence Levels... Low - less than 30 percent. Moderate - 30 to 60 percent. High - greater than 60 percent. 18z TAF Update: Rest of Today: High confidence. SCT-BKN mainly VFR (to at times MVFR) Cu to prevail through the afternoon. Winds to become SW/S and increase to 8-12 kt, with occasional gusts 18-20 kt as gradient strengthens with approaching front. Tonight: High confidence. Mainly VFR ceilings but may at times dip to MVFR levels in the interior as cold front moves through Southern New England. Could be isolated showers but with unresticted visbys and mainly dry runways. Frontal timing looks to be mainly 00z-10z from W to E. Winds to shift from S/SW to WNW/NW with FROPA, speeds around 6-10 kt. Monday: High confidence. VFR. Gusty NW winds, tending strongest in the afternoon (gusts up to 25 kt). Monday Night: High confidence. VFR. Continued NW/N gusty winds early, but decreasing trends as the night progresses. By pre-dawn, winds trend light and variable in the interior but around 5-8 kt coastal plain and Cape Cod/Islands. KBOS Terminal...High confidence in TAF. KBDL Terminal...High confidence in TAF. Outlook /Monday Night through Thursday/... Monday Night through Tuesday: VFR. Breezy. Tuesday Night: Mainly VFR, with local IFR possible. Patchy BR. Wednesday: VFR. Breezy. Wednesday Night: Mainly VFR, with local IFR possible. Breezy. Thursday: VFR. Breezy. && .MARINE... 115 PM Update: With a high risk of rip currents near the North Shore/Essex County owing to onset of building long-period swell from Paulette, opted to hoist a Rip Current Statement thru 6 PM. Do have some concerns for rip currents too along east-facing beaches of the Outer Cape. Will be revisiting this statement with possible extension in time and area for Monday pending latest sea/swell guidance. Previous discussion... High confidence in Small Craft Advisories through Monday night and will likely need to be extended further in future updates for the outer waters due to elevated seas. Winds remain below Small Craft Advisory limits today and tonight. Winds shifting from the SE to the S as the high builds further away and a cold front approaches from the west. The dry front crosses the waters late tonight and this shifts winds from the S to the SW/W. Winds shifting to the NW/N on Monday. Could see borderline Small Craft Advisory gusts on Monday late especially across the outer waters. Outlook /Monday Night through Thursday/... Monday Night: Moderate risk for Small Craft Advisory winds with gusts up to 25 kt. Rough seas up to 10 ft. Tuesday: Winds less than 25 kt. Areas of rough seas. Tuesday Night through Wednesday Night: Winds less than 25 kt. Areas of seas approaching 5 ft. Thursday: Winds less than 25 kt. Seas locally approaching 5 ft. && .BOX WATCHES/WARNINGS/ADVISORIES... CT...None. MA...High Rip Current Risk until 6 PM EDT this evening for MAZ007. RI...None. MARINE...Small Craft Advisory until 2 AM EDT Tuesday for ANZ250-254>256. && SYNOPSIS...WTB/BL NEAR TERM...WTB/BL/Loconto SHORT TERM...BL LONG TERM...WTB AVIATION...Loconto MARINE...WTB/BL/Loconto
Hazardous weather outlook, Sep 13, 4:22 AM EDT, 11 hours 33 minutes before
Hazardous Weather Outlook National Weather Service Boston/Norton MA 422 AM EDT Sun Sep 13 2020 CTZ002>004-MAZ002>024-026-RIZ001>008-140830- Hartford CT-Tolland CT-Windham CT-Western Franklin MA- Eastern Franklin MA-Northern Worcester MA-Central Middlesex MA- Western Essex MA-Eastern Essex MA-Western Hampshire MA- Western Hampden MA-Eastern Hampshire MA-Eastern Hampden MA- Southern Worcester MA-Western Norfolk MA-Southeast Middlesex MA- Suffolk MA-Eastern Norfolk MA-Northern Bristol MA- Western Plymouth MA-Eastern Plymouth MA-Southern Bristol MA- Southern Plymouth MA-Barnstable MA-Dukes MA-Nantucket MA- Northern Middlesex MA-Northwest Providence RI- Southeast Providence RI-Western Kent RI-Eastern Kent RI-Bristol RI- Washington RI-Newport RI-Block Island RI- 422 AM EDT Sun Sep 13 2020 This Hazardous Weather Outlook is for northern Connecticut, all of Massachusetts east of Berkshire County, and Rhode Island. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. ANZ230>237-250-251-254>256-140830- Boston Harbor-Cape Cod Bay-Nantucket Sound-Vineyard Sound- Buzzards Bay-Rhode Island Sound-Narragansett Bay-Block Island Sound- Coastal waters east of Ipswich Bay and the Stellwagen Bank National Marine Sanctuary-Massachusetts Bay and Ipswich Bay- Coastal waters from Provincetown MA to Chatham MA to Nantucket MA out 20 nm- Coastal Waters extending out to 25 nm South of Marthas Vineyard and Nantucket- Coastal Waters from Montauk NY to Marthas Vineyard extending out to 20 nm South of Block Island- 422 AM EDT Sun Sep 13 2020 This Hazardous Weather Outlook is for Massachusetts and Rhode Island coastal waters. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. For more information on upcoming hazardous weather, please see the Area Forecast Discussion on our webpage for the latest forecast thinking. There is also our Enhanced Hazardous Weather Outlook at www.weather.gov/box/ehwo For the latest updates...please visit our webpage at www.weather.gov/boston You can follow us on Facebook at www.facebook.com/us.nationalweatherservice.boston.gov You can follow us on Twitter at @NWSBoston
In the hours before
Special weather statement, Sep 13, 3:50 PM EDT, 5 minutes before
Special Weather Statement National Weather Service Boston/Norton MA 350 PM EDT Sun Sep 13 2020 CTZ002>004-MAZ002>024-026-RIZ001>008-140900- Hartford CT-Tolland CT-Windham CT-Western Franklin MA- Eastern Franklin MA-Northern Worcester MA-Central Middlesex MA- Western Essex MA-Eastern Essex MA-Western Hampshire MA- Western Hampden MA-Eastern Hampshire MA-Eastern Hampden MA- Southern Worcester MA-Western Norfolk MA-Southeast Middlesex MA- Suffolk MA-Eastern Norfolk MA-Northern Bristol MA- Western Plymouth MA-Eastern Plymouth MA-Southern Bristol MA- Southern Plymouth MA-Barnstable MA-Dukes MA-Nantucket MA- Northern Middlesex MA-Northwest Providence RI- Southeast Providence RI-Western Kent RI-Eastern Kent RI- Bristol RI-Washington RI-Newport RI-Block Island RI- Including the cities of Hartford, Windsor Locks, Union, Vernon, Putnam, Willimantic, Charlemont, Greenfield, Orange, Barre, Fitchburg, Framingham, Lowell, Lawrence, Gloucester, Chesterfield, Blandford, Amherst, Northampton, Springfield, Milford, Worcester, Foxborough, Norwood, Cambridge, Boston, Quincy, Taunton, Brockton, Plymouth, Fall River, New Bedford, Mattapoisett, Chatham, Falmouth, Provincetown, Vineyard Haven, Nantucket, Ayer, Foster, Smithfield, Providence, Coventry, West Greenwich, East Greenwich, Warwick, West Warwick, Bristol, Narragansett, Westerly, Newport, and New Shoreham 350 PM EDT Sun Sep 13 2020 ...ELEVATED FIRE WEATHER POTENTIAL FOR MONDAY... The combination of gusty northwest winds, full sunshine and drying conditions on Monday will lead to elevated fire weather potential across Massachusetts, Connecticut and Rhode Island. Northwest winds will gust between 25 and 35 mph on Monday, with lowest relative humidities around 35 percent. Open burning is strongly discouraged on Monday. This statement is issued in collaboration with Massachusetts DCR, Connecticut DEEP Division of Forestry, and the Rhode Island Department of Environmental Management.
The office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 13, 11:08 AM EDT | Rip Current Statement | BOX | Essex | 7 hr |
| Sep 13, 3:26 PM EDT | Small Craft Advisory | BOX | 53 hr |
Nearby
High Surf Advisories in Massachusetts, 2020High Surf Advisories in Rhode Island, 2020Every high surf advisory in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.